Alert archive / New Mexico / High Wind Watches in 2016

High Wind Watch 26, NWS Midland/Odessa, TX

December 16, 2016Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 16, 2016, 3:11 AM MST for Eddy County, Lea County, New Mexico. It took effect at Dec 17, 2016, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 3:11 AM MST (10:11 UTC)
In effect from
Dec 17, 2016, 5:00 AM MST
Expired
Dec 16, 2016, 3:00 PM MST
In force
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS74 KMAF 161011
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 AM CST FRI DEC 16 2016

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS
THROUGH SATURDAY AFTERNOON...

...HIGH WIND WARNING FOR THE DAVIS MOUNTAINS THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

...WIND ADVISORY IN EFFECT TODAY FOR THE SOUTHEAST NEW MEXICO 
PLAINS AND THE VAN HORN/HWY 54 CORRIDOR...

...HIGH WIND WATCH FOR THE THE SOUTHEAST NEW MEXICO PLAINS AND 
THE VAN HORN/HWY 54 CORRIDOR...

.THE APPROACH OF A STRONG UPPER TROUGH HAS RESULTED IN HIGH WINDS
ACROSS THE UPPER ELEVATIONS OF THE GUADALUPE MOUNTAINS. THIS WILL
INCREASE IN SPEED AND SPREAD DOWN TO THE PASS AS WESTERLY WINDS 
ALOFT INCREASE. A HIGH WIND WARNING IS IN EFFECT. SIMILAR 
CONDITIONS ARE EXPECTED ACROSS THE DAVIS MOUNTAINS. THE HIGH WIND 
IN THE GUADALUPES WILL SPILL ONTO THE ADJACENT PLAINS TODAY 
RESULTING IN VERY WINDY CONDITIONS... A WIND ADVISORY IS REQUIRED.
HOWEVER SATURDAY LOOKS LIKE IT WILL HAVE THE HIGHEST WIND. A HIGH
WIND WATCH IS IN EFFECT SATURDAY FOR THE PLAINS ADJACENT TO THE 
GUADALUPE MOUNTAINS AND EXPECT ADDITIONAL WIND ADVISORIES WILL BE 
NEEDED FOR A LARGE PORTION OF WEST TEXAS.

TXZ074-162200-
/O.EXB.KMAF.HW.W.0036.161216T1800Z-161218T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF ALPINE AND FORT DAVIS
411 AM CST FRI DEC 16 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING, WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
SATURDAY. 

* TIMING...TONIGHT THROUGH SATURDAY AFTERNOON.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR
  TRAILERS. AIRPLANES FLYING OVER THE MOUNTAINS MAY EXPERIENCE 
  SEVERE TURBULENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-162200-
/O.CON.KMAF.HW.W.0036.000000T0000Z-161218T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, 
AND PINE SPRINGS
311 AM MST FRI DEC 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

* TIMING...TONIGHT THROUGH SATURDAY AFTERNOON.

* WINDS...WEST 40 TO 60 MPH WITH GUSTS TO 80 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. AIRPLANES FLYING OVER THE GUADALUPE 
  MOUNTAINS MAY EXPERIENCE SEVERE TURBULENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ057-162200-
/O.NEW.KMAF.WI.Y.0022.161216T1800Z-161217T1200Z/
/O.NEW.KMAF.HW.A.0026.161217T1200Z-161218T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF ARTESIA, CARLSBAD, CARLSBAD CAVERNS NP, 
TATUM, HOBBS, LOVINGTON, EUNICE, JAL, AND VAN HORN
411 AM CST FRI DEC 16 2016 /311 AM MST FRI DEC 16 2016/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 AM CST /5 AM MST/ SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 AM CST /5 AM MST/ SATURDAY. A HIGH WIND WATCH HAS ALSO BEEN
ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON. 

* TIMING...THIS AFTERNOON THROUGH SATURDAY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH TODAY.
          WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH SATURDAY.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
685 
WWUS74 KMAF 162200
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 PM CST FRI DEC 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
SATURDAY FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM 
CST /5 PM MST/ SATURDAY FOR ANDREWS...DAWSON...AND GAINES 
COUNTIES...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY 
AND THE UPPER TRANS PECOS...AND THE SOUTHEAST NEW MEXICO PLAINS...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
SATURDAY FOR THE EDDY COUNTY PLAINS...AND VAN HORN AND THE HIGHWAY
54 CORRIDOR...

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY FOR
LOVING...WARD...AND WINKLER COUNTIES...THE MARFA
PLATEAU...PRESIDIO VALLEY...AND BIG BEND AREA.

.AN STRONG...APPROACHING UPPER TROUGH HAS RESULTED IN HIGH WINDS 
ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS. A HIGH WIND 
WARNING IS IN EFFECT.  THE HIGH WINDS IN THE GUADALUPES HAVE 
SPILLED ONTO THE ADJACENT PLAINS TODAY AS WELL...AND A WIND 
ADVISORY IS IN EFFECT.  SATURDAY LOOKS EVEN WINDIER THAN 
TODAY...AND A HIGH WIND WARNING IS IN EFFECT THEN FOR ALL OF 
SOUTHEAST NEW MEXICO AND SOME ADJACENT PARTS OF WEST TEXAS. A 
WIND ADVISORY IS ALSO IN EFFECT FOR SOME AREAS FURTHER EAST AND 
SOUTH.

NMZ029-033-034-171300-
/O.CAN.KMAF.WI.Y.0022.000000T0000Z-161217T1200Z/
/O.UPG.KMAF.HW.A.0026.161217T1200Z-161218T0000Z/
/O.EXB.KMAF.HW.W.0036.161217T1200Z-161218T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF TATUM, HOBBS, LOVINGTON, EUNICE, AND JAL
300 PM MST FRI DEC 16 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY...

* TIMING...FROM 5 AM TO 5 PM MST SATURDAY.

* WINDS...WEST 30 TO 40 MPH.  GUSTS UP TO 60 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-171300-
/O.UPG.KMAF.HW.A.0026.161217T1200Z-161218T0000Z/
/O.EXB.KMAF.HW.W.0036.161217T1200Z-161218T0000Z/
/O.CON.KMAF.WI.Y.0022.000000T0000Z-161217T1200Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF ARTESIA, CARLSBAD, CARLSBAD CAVERNS NP, 
AND VAN HORN
400 PM CST FRI DEC 16 2016 /300 PM MST FRI DEC 16 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
SATURDAY...
...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY...

* TIMING...ADVISORY...UNTIL 6 AM CST /5 AM MST/ SATURDAY.
  WARNING...FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ 
  SATURDAY.

* WINDS...TONIGHT...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH.  SATURDAY...WEST 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ045-046-050-058-171300-
/O.EXB.KMAF.HW.W.0036.161217T1200Z-161218T0000Z/
GAINES-DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF SEMINOLE, LAMESA, ANDREWS, AND PECOS
400 PM CST FRI DEC 16 2016

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

* TIMING...FROM 6 AM TO 6 PM CST SATURDAY.

* WINDS...WEST 35 TO 45 MPH.  GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS.  AIRPLANES FLYING OVER THE MOUNTAINS MAY 
  EXPERIENCE SEVERE TURBULENCE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ074-258-171300-
/O.CON.KMAF.HW.W.0036.000000T0000Z-161218T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF QUEEN, ALPINE, FORT DAVIS, 
GUADALUPE MOUNTAINS NP, AND PINE SPRINGS
400 PM CST FRI DEC 16 2016 /300 PM MST FRI DEC 16 2016/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
SATURDAY...

* TIMING...UNTIL 6 PM CST /5 PM MST/ SATURDAY.

* WINDS...TONIGHT...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.
  SATURDAY...WEST 40 TO 60 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS.  AIRPLANES FLYING OVER THE MOUNTAINS MAY 
  EXPERIENCE SEVERE TURBULENCE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ059-060-067-079>081-171300-
/O.EXB.KMAF.WI.Y.0022.161217T1200Z-161218T0000Z/
LOVING-WINKLER-WARD-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF MENTONE, KERMIT, MONAHANS, PRESIDIO, 
MARFA, BIG BEND NP, AND MARATHON
400 PM CST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

* TIMING...FROM 6 AM TO 6 PM CST SATURDAY.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH.  

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST 
FORECASTS.

&&

$$

44

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 16, 2:48 AM MST, 23 minutes earlier.

Area forecast discussion, Dec 16, 2:48 AM MST, 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
348 AM CST Fri Dec 16 2016

.DISCUSSION...
Leading edge of strong upper trough moves onto the OR/CA coast early
today with the base of the trough swinging ashore this evening. This
system will rapidly progress east reaching the 4 corners region
early Saturday and crossing the Rockies later in the day.  By early
Sunday the trough axis will be swinging over the Central Plains.
This trough will drive very cold air far southward and be preceded
by high wind.  A secondary portion of the trough digs to the SW and
keeps upper ridge from building in.

This morning have low clouds over the east and patchy fog this
morning... some could be dense... but coverage to sparse for an
advisory.  Looking at being windy today and very windy on Saturday.
Have a High Wind Warning already in effect for the Guadalupe Mtns...
have added a wind advisory this afternoon for the SE NM plains and
Hwy 54 Corridor... and a High Wind Warning for Davis Mtns.  The Bowl
is already at high wind and GDP should make it too.  On Saturday
have a High Wind Watch for the SE NM plains and the Culberson/Hwy 54
corridor... expect these will need to be upgraded to a warning
and also should see widespread wind advisories.

As far as temperatures expect unseasonably warm day today with highs
in the 70s and a few 80s due to a warm W/SW wind. Not quite as
warm Saturday but still in the 60s and 70s... but an Arctic front
blows through with very cold readings this weekend. Have cooled
temps north Saturday as it looks like front will get in during the
afternoon. Lows Sunday morning down into the teens northern half
of the area with highs mainly in the 30s. Monday only looks
slightly warmer than Sunday but temps finally begin to recover on
Tuesday.

&&

.FIRE WEATHER...
West winds will increase today bringing near record high
temperatures, somewhat low humidities, and very strong winds to the
Guadalupe Mountains with some of these winds extending into the
adjacent plains. The windy conditions will definitely elevate the
fire weather threat however minimum afternoon humidities look to be
borderline for Red Flag conditions and could be fairly isolated. As
a result, decided to go with a Fire Danger Statement for today.
Saturday will be another windy day but cooler temperatures will
result in slightly higher humidities, lowering the fire weather
threat a bit. A strong cold front Saturday night will bring
drastically colder temperatures and greatly reduce the fire weather
threat through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     77  49  60  15 /   0   0   0   0
Carlsbad                       79  49  63  19 /   0   0  10   0
Dryden                         76  50  76  29 /   0   0   0   0
Fort Stockton                  81  52  69  22 /   0   0   0   0
Guadalupe Pass                 67  46  54  18 /   0  10  20   0
Hobbs                          75  45  55  14 /   0   0  10   0
Marfa                          75  37  66  20 /   0   0   0   0
Midland Intl Airport           77  49  61  17 /   0   0   0   0
Odessa                         77  49  61  17 /   0   0   0   0
Wink                           80  46  63  19 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 5 PM MST Saturday for Guadalupe
     Mountains of Eddy County.

     Wind Advisory from 11 AM this morning to 5 AM MST Saturday for
     Central Lea County-Eddy County Plains-Northern Lea County-
     Southern Lea County.

     High Wind Watch from late tonight through Saturday afternoon for
     Central Lea County-Eddy County Plains-Northern Lea County-
     Southern Lea County.

TX...High Wind Warning until 5 PM MST Saturday for Guadalupe
     Mountains.

     High Wind Warning from noon today to 6 PM CST Saturday for
     Davis/Apache Mountains Area.

     Wind Advisory from noon CST /11 AM MST/ today to 6 AM CST /5 AM
     MST/ Saturday for Van Horn and Highway 54 Corridor.

     High Wind Watch from Saturday morning through Saturday afternoon
     for Van Horn and Highway 54 Corridor.

&&

27/72
Hazardous weather outlook, Dec 15, 9:36 PM MST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1036 PM CST THU DEC 15 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-170445-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1036 PM CST THU DEC 15 2016 /936 PM MST THU DEC 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TONIGHT

STRONG WEST WINDS OF 40 TO 50 MPH AND GUSTS TO 70 MPH ARE EXPECTED IN
THE GUADALUPE MOUNTAINS OVERNIGHT. A HIGH WIND WARNING IS IN EFFECT
THERE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE EXPECTED ALL OF FRIDAY AND FRIDAY NIGHT, THROUGH
5 PM MST SATURDAY IN THE GUADALUPE MOUNTAINS FOR WEST WINDS 40 TO 60
MPH WITH GUSTS TO 80 MPH.  A HIGH WIND WARNING IS IN EFFECT.

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN SOUTHEAST NEW
MEXICO...THE UPPER TRANS PECOS...AND THE PERMIAN BASIN FRIDAY DUE TO
WINDY CONDITIONS AND NEAR RECORD WARM TEMPERATURES.

THE STRONGEST ARCTIC COLD FRONT SO FAR THIS FALL WILL PASS THROUGH
WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY NIGHT.  TEMPERATURES
WILL FALL QUICKLY INTO THE 20S AND TEENS ACROSS A MAJORITY OF WEST
TEXAS AND SOUTHEAST NEW MEXICO.  WIND CHILL READINGS WILL FALL INTO
THE SINGLE DIGITS ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO
SUNDAY AND MONDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:11 AM MSTWind AdvisoryMAFEddy, Lea38 hr

Nearby

High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.